Alert archive / Michigan / Small Craft Advisories in 2009
Small Craft Advisory 9, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 1, 2009, 6:22 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2009, 6:22 PM EDT (22:22 UTC)
- Expired
- Apr 1, 2009, 10:36 PM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
655 WHUS73 KAPX 012222 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 622 PM EDT WED APR 1 2009 LMZ323-341-342-344>346-020630- /O.NEW.KAPX.SC.Y.0009.090401T2222Z-090402T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 622 PM EDT WED APR 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345>349-LSZ321-322-020200- /O.NEW.KAPX.SC.Y.0009.090401T2222Z-090402T0200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 622 PM EDT WED APR 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
885 WHUS73 KAPX 020236 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1036 PM EDT WED APR 1 2009 LMZ323-341-342-344>346-020345- /O.CAN.KAPX.SC.Y.0009.000000T0000Z-090402T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1036 PM EDT WED APR 1 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 1, 4:33 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 1, 4:33 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 433 PM EDT WED APR 1 2009 .SYNOPSIS.../ISSUED AT 433 PM/ LOW PRESSURE WILL CONTINUE TO LIFT INTO ONTARIO THIS EVENING...WHILE A FEW WRAP AROUND RAIN...SNOW AND SLEET SHOWERS CONTINUE TO DRIFT ACROSS THE NORTH WOODS THIS EVENING. AFTER A PERIOD OF PARTIAL CLEARING TONIGHT INTO THURSDAY MORNING...SKIES WILL CLOUD BACK UP WITH THE NEXT STORM SYSTEM TRACKING UP THROUGH THE OHIO RIVER VALLEY. AS THIS STORM LIFTS THROUGH THE EASTERN GREAT LAKES THURSDAY NIGHT AND FRIDAY...RAIN AND WET SNOW WILL PESTER NORTHERN MICHIGAN. THE EXACT TRACK OF THIS STORM REMAINS IN QUESTION...BUT THERE IS A POSSIBILITY OF SEVERAL WET INCHES OF SNOW FOR PORTIONS OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN. BERGER && .SHORT TERM.../ISSUED AT 433 PM/...TONIGHT TONIGHT...THE SFC AND 500 MB LOWS MOVE TO THE NORTHEAST SO THAT IT IS NORTH OF THE LAKE SUPERIOR 06Z. AS IT MOVES THE NORTHEAST, THE MOISTURE GOES WITH WITH IT BRINGING DRY AIR INTO N LOWER. THE 850 MB TEMPERATURES ALSO WARM SO THAT THE -5C LINE IS TO THE STRAITS. SO THE DYNAMIC FORCING AND THE THERMODYNAMIC FORCING BOTH DIMINISH AND THE MOISTURE IN THE UPPER LEVELS (700-500MB RH<30%) LEAVES THE REGION, BY 12Z. SO THE IDEA IS FOR THE SNOW/RAIN WILL GRADUALLY MOVE TO THE NORTHEAST WITH THE LOW AND TAKE THE PRECIPITATION OUT OF HERE. LUTZ && .LONG TERM.../ISSUED AT 433 PM/...THURSDAY AND BEYOND THURSDAY...A WEAK AREA OF HIGH PRESSURE SITS IN THE GREAT LAKES THROUGH THE DAY. THIS IS ENOUGH TO KEEP THE RAIN AT BAY BEFORE THE NEXT STORM SYSTEM. CLOUDS WILL BE MOVING INTO THE N LOWER AND E UPPER, BUT THE RAIN LOOKS LIKE IT WILL LAG UNTIL THE EVENING. THE GFS IS A BIT FAST, THINKING THAT IT IS KEYING OFF OF SOME ISENTROPIC LIFT. THE NAM PRESENTS A BETTER IDEA, BASED ON THE DRY SE FLOW THAT WE GET THIS TIME OF YEAR. LUTZ PARADE OF STORMS ACROSS THE CONUS LOOKING TO CONTINUE THROUGH THE NEXT SEVERAL DAYS AS MEAN LONG WAVE TROUGH PATTERN OVER NOAM REMAINS BY-AND-LARGE INTACT. AND WITH THE NRN TIER OF STATES/GREAT LAKES STILL OPEN TO INTRUSIONS OF COLDER AIR OUT OF CANADA...UNSETTLED WEATHER WILL BE THE RULE WITH BOUTS OF WINTRY MIXED PRECIP THROUGH THE FIRST WEEK OF APRIL. NEXT IN THE SERIES OF THESE STORMS (AND OF IMMEDIATE CONCERN) SLATED TO IMPACT THE REGION THURSDAY NIGHT THROUGH THE DAY FRIDAY. EERILY SIMILAR TO LAST WEEKENDS STORM SYSTEM...POTENT SHORT WAVE NOW DIVING THROUGH THE ROCKIES TODAY FORECAST TO ROUND THE CORNER OVER TEXAS... THEN LIFT UP THROUGH THE GREAT LAKES WHILE POTENTIALLY MERGING WITH NRN STREAM ENERGY AND BECOMING NEGATIVELY TILTED. ASSOCIATED SFC LOW EXPECTED TO DEEPEN THEN TRACK NE THROUGH OHIO/LAKE ERIE ON FRIDAY WITH A BAND OF DEFORMATION DRIVEN PRECIP DEVELOPING AHEAD OF THE SFC LOW AND SLIDING UP THROUGH NRN LOWER MICHIGAN...THURSDAY NIGHT THROUGH FRIDAY. GIVEN THE USUAL TENDENCY OF NEGATIVELY TILTED SYSTEMS TO TRACK MORE WESTERLY THAN MODEL FORECASTS DEPICT...NO REASON TO BELIEVE THIS STORM WILL BEHAVE MUCH DIFFERENT AND LAST COUPLE OF NAM RUNS HAVE BEEN HINTING TOWARD THIS IDEA (ALSO EERILY SIMILAR TO THE LAST STORM). BUT WITH THAT OF COURSE COMES THE WARMER AIR ALOFT GETTING PULLED FURTHER NORTH/WEST INTO THE CWA AND RESULTING IN A P-TYPE MESS...ALTHOUGH THIS STORM APPEARS JUST A SMIDGE WARMER THAN THE LAST. FIRST OFF FOR THIS RENDITION OF THE FORECAST HAVE FURTHER NUDGED POPS INTO THE CATEGORICAL RANGE THURSDAY NIGHT THROUGH THE DAY FRIDAY FOR MOST AREAS...WITH PRECIP TRAILING OFF FRIDAY NIGHT. WILL HAVE PRIMARILY SNOW ACROSS THE NORTH AND WESTERN PORTION OF THE CWA FOR BOTH PERIODS ALTHOUGH PRECIP MAY GET MORE MIXY DURING THE DAY FRIDAY AS TEMPS GO WELL ABOVE FREEZING. A TRANSITION ZONE EASTWARD TO ALL RAIN ACROSS THE EASTERN COUNTIES EVENTUALLY SWITCHING BACK TO SNOW FRIDAY NIGHT AS COLDER AIR WRAPS BACK INTO THE REGION. QUESTION IS WHETHER WE GET ENOUGH SNOW ACCUMULATION OVER THE WESTERN/CENTRAL COUNTIES TO WARRANT ANY WATCH HEADLINES. MODELS PAINT THE HEAVIEST QPF COINCIDENT WITH THE WARM AIR ALOFT SUGGESTING THAT SNOW ACCUMS INTO THE COLDER AIR WOULD FALL SHORT OF WARNING CRITERIA. COUPLED WITH SFC TEMPS AT OR ABOVE FREEZING THROUGH MUCH OF THE EVENT AND ACCUMULATING SNOW FIGHTING AN EARLY APRIL SUN DURING THE DAY FRIDAY...DON/T THINK ACCUMULATIONS WILL REACH WARNING CRITERIA. THUS PLAN NO WATCH HEADLINES. BUT WITH THAT SAID...COUNTIES ALONG THE EDGE OF THE HEAVIER QPF AND COLDER TEMPS ALOFT (BASICALLY THE HIGHER TERRAIN OF NRN LOWER MICHIGAN) COULD STILL SEE DECENT ACCUMULATIONS ESPECIALLY THURSDAY NIGHT...AND AN ASSORTMENT OF WINTER WEATHER ADVISORIES MAY EVENTUALLY BE NEEDED. SATURDAY AND SATURDAY NIGHT...ANOTHER BREAK IN THE WEATHER ANTICIPATED AS SFC HIGH PRESSURE AND SHARP MID LEVEL RIDGE AXIS SLIPS THROUGH THE REGION DURING THIS TIME. WILL PROBABLY BE DEALING WITH WRAP AROUND CLOUD COVER WITH THE DEPARTING STORM FOR SATURDAY...A GRADUAL WEST-EAST CLEARING TREND DURING THE DAY AND PERHAPS SOME RESIDUAL NUISANCE PRECIP. REST OF THE FORECAST (SUNDAY THROUGH WEDNESDAY)...ACTIVE WEATHER CONTINUES WITH YET ANOTHER STORM SYSTEM COMING OUT OF THE PLAINS AND THROUGH THE OHIO VALLEY/GREAT LAKES SUNDAY AFTERNOON THROUGH EARLY NEXT WORK WEEK. RIGHT NOW...NRN MICHIGAN SLATED TO BE ON THE NRN FRINGE OF THIS ONE AS HEAVIEST PRECIP LOOKING TO MOVE ACROSS SRN LOWER MICHIGAN SUNDAY NIGHT. BUT WHATEVER WE DO GET WILL BE MAINLY SNOW SUNDAY NIGHT...POSSIBLY STARTING AS A MIX SUNDAY AFTERNOON OVER NRN LOWER MICHIGAN AS DAYTIME TEMPS WILL BE COMING OFF LOWER 40 DEGREE HIGHS. BEYOND THAT...MEDIUM RANGE GUIDANCE DIGS LARGE UPPER TROUGH OVER THE E/NE CONUS BY EARLY NEXT WEEK WHICH WILL KEEP UP IN UNSETTLED CONDITIONS AT LEAST THROUGH TUESDAY. ECMWF SHOWING A MORE PROGRESSIVE LOOK TAKING THIS WAVE OUT OF THE REGION BY MIDWEEK WHILE THE GFS KEEPS US IN UNSETTLED WEATHER. WILL START THE NEW DAY 7 (WED) ON AN OPTIMISTIC NOTE WITH A DRY FORECAST ALONG THE LINES OF THE ECMWF...BUT WOULDN/T PUT TOO MUCH STOCK IN THAT. ADAM && .MARINE.../ISSUED AT 433 PM/ WINDS WILL CONTINUE TO DIMINISH TONIGHT AND WILL THUS TRIM REMAINING SMALL CRAFT ADVISORIES IN THE NEARSHORE WATERS. HOWEVER...ANOTHER STRONG STORM SYSTEM WILL INTENSIFY OVER THE LOWER MISSISSIPPI RIVER VALLEY THURSDAY THEN TRACK UP THROUGH THE REGION THURSDAY NIGHT THROUGH FRIDAY. THIS STORM WILL BRING ANOTHER ROUND OF GUSTY WINDS AND SMALL CRAFT HEADLINES TO THE NEARSHORE AREAS. WIDESPREAD GALE FORCE GUSTS NOT ANTICIPATED ALTHOUGH GUSTS IN THE LAKE HURON WATERS MAY GET CLOSE ON FRIDAY. ADAM && .AVIATION.../ISSUED AT 143 PM/...VALID FOR 18Z TAFS LOOKS LIKE AS THE 500 MB LOW MOVES TO THE NORTHEAST THE MOISTURE WILL WANE SO THAT AFTER 00Z, THE CLOUDS SHOULD BEGIN TO THIN. ALSO THE 850 MB TEMPERATURES RISING WILL HELP AS WILL THE SUN SETTING. WINDS WILL STILL BE IN THE 5 TO 10 KNOT RANGE THROUGH THE NEXT 18 HOURS AFTER 00Z AS GRADIENT SLACKENS. LUTZ && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Apr 1, 4:53 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 453 PM EDT WED APR 1 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 021000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 453 PM EDT WED APR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG STORM SYSTEM WILL DEVELOP OVER THE LOWER MISSISSIPPI VALLEY THURSDAY...THEN TRACK INTO THE EASTERN GREAT LAKES REGION BY FRIDAY AFTERNOON. THIS SYSTEM WILL BRING ACCUMULATING SNOW TO EASTERN UPPER AND PORTIONS OF NORTHERN LOWER MICHIGAN...PRIMARILY WEST OF THE I-75 CORRIDOR...THURSDAY NIGHT THROUGH THE DAY FRIDAY. IN ADDITION...GUSTY NORTHEAST TO NORTH WINDS ARE POSSIBLE...FURTHER EXACERBATING THE WINTRY CONDITIONS. SMALL CHANGES IN THE TRACK OF THIS SYSTEM WILL RESULT IN CHANGES IN SNOWFALL AMOUNTS AND LOCATION. BE SURE TO STAY TUNED TO CURRENT FORECASTS FOR THE LATEST INFORMATION ON THIS DEVELOPING LATE WINTER STORM. ANOTHER ROUND OF ACCUMULATING SNOWFALL IS POSSIBLE ACROSS NORTHERN LOWER MICHIGAN...SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ADAM
Nearby
Small Craft Advisories in Michigan, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.